Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Twisted knee during karate, pain in inside and around whole knee. Have I torn Meniscus?

Hi, I am 24 years old. female. on 10th march 2013, last sunday morning, I got a twist in my knee during karate practice. that time i could straight my knee with a little pain and also can walk with a very little pain. then I came back home. and in the evening i apllied ice on my knee. and there was pain but not sever. at least i could squat and bend my knee without any significant difficulty. but on 11th march 2013, on monday afternoon, I discovered that i cant squat. but i could do that on morning also. from that afternoon till now I just cant squat and if i try to do so it hurts a lot. have I torn my meniscus?? i am afraid now. but my question is, if my meniscus is torn then why i am unable to squat one day after the injury. why not immediately? and I think my MCL, LCL ligaments are not torn. though I feel a little stretch in MCL. but I think the main problem is in my meniscus not in the ligaments. cause my knee is paining now somewhere very inside and around the whole knee. please let me know have I torn it? i just expect that its not. :( one more question, just for curiosity, is taking calcium tablets harmful for meniscus?
Asked On : Fri, 15 Mar 2013
Answers:  3 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

From the given description, I feel that you have suffered a SOFT TISSUE INJURY either inside the knee joint or outside the joint.

An MRI scan is mandatory to diagnose the exact problem.

We cannot simply keep guessing about the possibility of injury either to meniscus or LCL based on the symptoms alone.

In the meantime, use ice packs, rest to the injured area, elastic compression bandage if there is any swelling, analgesics like motrin or aleve will help.

Consult an orthopedic surgeon for further workup and management.

Hope this information is helpful. Good day
Answered: Fri, 2 Aug 2013
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014
Thanks for writing to us.
You might sustain injury to ligaments or meniscus or combination of these. Proper clinical test and MRI is required to know the exact cause. consult orthopaedician for proper diagnosis and treatment.
Taking calcium tablets are not harmful for meniscus
Hope this helps you.
Dr Saurabh Gupta.
Answered: Sat, 3 Aug 2013
I find this answer helpful
General & Family Physician Dr. Vidya KR's  Response
Hi thanks for using HCM
You could be having partial ligament tear or meniscus injury. there could be slow collection of blood with in joint causing you difficulty later. better to get examined by doctor, get X-ray of knee done. you may need to get repair done for your torn structure.
calcium supplements helps to strengthen your bone, not cause harm if taken in low doses. abnormal calcium metabolism in body causes calcium deposition.
Hope I have answered your query. get well soon

Dr. Vidya
Answered: Fri, 2 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor